MAUDE Adverse Event Report: ABAXIS PICCOLO GENERAL CHEMISTRY 13 PANEL; PICCOLO ROTOR

ABAXIS PICCOLO GENERAL CHEMISTRY 13 PANEL; PICCOLO ROTOR
Catalog Number 400-1029
Medical Device Problem Code Component Misassembled (4004)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
13 may 2024: abaxis griesheim, technical support received an email from a distributor with the following report: the customer reported opening secondary packaging labelled general chemistry 13 panel lot 4065ab8.The customer loaded the panel for use in the piccolo xpress analyzer.The piccolo xpress analyzer provides a printout of the results once the panel has been processed.The customer stated the printout read comprehensive metabolic lot 4065ac1.It was confirmed the patient was not impacted and the reported issue did not contribute to serious injury or medical intervention.An rma has been initiated.The remaining unused panels are expected to be returned for further investigation and the manufacturer has issued a capa pr id #2828430.A follow-up will be provided once the investigation is completed.
 
Event or Problem Description
13 may 2024: abaxis griesheim, technical support received an email from a distributor with the following report: the customer reported opening secondary packaging for the general chemistry 13 panel lot 4065ab8.The customer loaded the panel for use in the piccolo xpress analyzer.The piccolo xpress analyzer provides a printout of the results once the panel has been processed.The customer stated the printout read comprehensive metabolic lot 4065ac1.It was confirmed the patient was not impacted and the reported issue did not contribute to serious injury or medical intervention.
 
Additional Manufacturer Narrative
The root cause is related to human factors and was contributed to methods/ procedures.It was determined that the general chemistry 13 panel (gc13) lot 4065ab8 and comprehensive metabolic panel (cmp)lot 4065ac1 were both manufactured on 09 feb 2024 on adjoining lines.The cmp rotor lot 4065ac1 was assembled and correctly barcoded, indicating that this is a rotor lot that crossed over lines prior to packaging.Batch records were reviewed, and no defects were reported during the manufacturing or packaging process.Output logs were reviewed with no discrepancies.It is likely that after maintenance, an operator inadvertently brought cmp rotors back to the line packaging gc13 rotors and placed them on the packaging conveyor, causing a cmp rotor to be packaged within a gc13 pouch.There have been no further related complaints regarding cmp or gc13 rotors; this was determined to be an isolated issue.There have been no other complaints on any piccolo rotor marketed within the last three years ending in may 2024.No further action is required at this time.Zoetis/abaxis will continue vigilance activities and monitoring of products on the markets worldwide for performance and safety in our post-market surveillance program.

Brand Name
PICCOLO GENERAL CHEMISTRY 13 PANEL
Common Device Name
PICCOLO ROTOR
Manufacturer (Section D)
ABAXIS
3240 whipple rd
union city CA 94587
Manufacturer (Section G)
ABAXIS
3240 whipple rd
union city CA 94587
Manufacturer Contact
tracy morton
3240 whipple rd
union city, CA 94587
MDR Report Key19510349
Report Number2939693-2024-00002
Device Sequence Number19724326
Product Code JJG
UDI-Device IdentifierEABA40000291
UDI-Public+EABA40000291/$$74065AB8/14D20250809
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K34592
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other Health Care Professional
Remedial Action Notification
Type of Report Initial,Followup
Report Date (Section B) 12/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/09/2025
Device Catalogue Number400-1029
Device Lot Number4065AB8
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/11/2024
Supplement Report FDA Received Date12/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown